Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 79, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 20, 2021, 4:59 PM MDT for Wibaux County, Montana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 4:59 PM MDT (22:59 UTC)
- Expired
- Jul 20, 2021, 5:15 PM MDT
- In force
- 16 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wibaux County, MT
The radar
The Glasgow radar (KGGW), 250 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WUUS55 KGGW 202259
SVRGGW
MTC109-202315-
/O.NEW.KGGW.SV.W.0079.210720T2259Z-210720T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
459 PM MDT Tue Jul 20 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southeastern Wibaux County in northeastern Montana...
* Until 515 PM MDT.
* At 458 PM MDT, a severe thunderstorm was located near Golva, or 11
miles south of Beach, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carlyle and Saint Phillip.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4664 10412 4683 10419 4688 10405 4687 10404
4664 10405
TIME...MOT...LOC 2258Z 253DEG 17KT 4676 10406
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow1 follow-up statement
311
WWUS55 KGGW 202308
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
508 PM MDT Tue Jul 20 2021
MTC109-202317-
/O.EXP.KGGW.SV.W.0079.000000T0000Z-210720T2315Z/
Wibaux MT-
508 PM MDT Tue Jul 20 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WIBAUX COUNTY
WILL EXPIRE AT 515 PM MDT...
The storm which prompted the warning has moved out of Wibaux County
and into North Dakota.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Glasgow.
LAT...LON 4664 10412 4683 10419 4688 10405 4687 10404
4664 10405
TIME...MOT...LOC 2307Z 253DEG 17KT 4677 10400
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:33 PM MDT, 26 minutes earlier.
Area forecast discussion, Jul 20, 4:33 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 433 PM MDT Tue Jul 20 2021 .DISCUSSION... Low pressure system and cold front is moving east through eastern Montana this afternoon. Meanwhile, a shortwave trough is moving through the area this afternoon and evening. The system is bringing isolated to scattered showers and thunderstorms to eastern Montana this afternoon and evening. Skies clear late tonight and upper ridge builds back into the area during the day on Wednesday. With more sun expected, most areas will be in the 90s for highs with a few places near 100. Ridge moves to the east Wednesday Night and a wave in SW flow aloft could bring a chance of thunderstorms to the western half of the region. Thursday will be a hot day ahead of a cold front Thursday evening. Many areas will have highs near 100. While the heat risk is expected to be lower for most of the region on Wednesday, the heat risk returns for Thursday Will keep the Excessive Heat Warning in effect for most the region. The exception will be the zones along the Canadian border where temperatures are expected to remain mostly below 100 for the rest of the week. The cold front will bring a chance of thunderstorms Thursday afternoon and night. A more zonal flow aloft is expected starting on Friday and continuing through early next week. The waves in the flow aloft will stay up north in Canada which will give NE Montana mainly dry weather with highs in the 90s in most areas. && .AVIATION... LAST UPDATED: 2230Z FLIGHT CAT: VFR. LLWS: Low level Wind Shear will be possible from 04-09Z at KSDY and maybe KGDV. Only 1 to 2 hours are currently in the TAF, but on closer inspection LLWS may be able to last a little longer or impact KGDV as well. this has much lower confidence. DISCUSSION: With low pressure along with monsoonal moisture through tonight will allow isolated to scattered showers to pass through the area. Skies will start to clear around midnight with dry conditions through Wednesday. SMOKE AND HAZE: Will continue to push through the area over the next few days, lowering normal and slantwise visibility at times. Currently MVFR visibility is not anticipated. WIND: north to northeast at 5 to 10 kts through midnight. backing to north to northwest early Wednesday morning. Then increasing to 5 to 15 kts Wednesday afternoon. /GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM MDT Thursday for Central and Southeast Phillips...Central and Southern Valley...Dawson... Eastern Roosevelt...Garfield...McCone...Petroleum...Prairie... Richland...Southwest Phillips...Western Roosevelt...Wibaux. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 20, 4:51 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Glasgow MT 451 PM MDT Tue Jul 20 2021 MTZ027-202315- Wibaux MT- 451 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WIBAUX COUNTY UNTIL 515 PM MDT... At 451 PM MDT, Doppler radar was tracking a strong thunderstorm near Carlyle, or 15 miles south of Beach, moving east at 20 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Carlyle and Saint Phillip. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4664 10414 4682 10423 4687 10404 4664 10405 TIME...MOT...LOC 2251Z 253DEG 17KT 4670 10405 NWS Glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:51 PM MDT | Special Weather Statement | GGW | Wibaux | 24 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.